en
Scientific article
Open access
English

String Theory and the Kauffman Polynomial

Published inCommunications in Mathematical Physics, vol. 298, no. 3, p. 613-643
Collection
  • Open Access - Licence nationale Springer
Publication date2010
Abstract

We propose a new, precise integrality conjecture for the colored Kauffman polynomial of knots and links inspired by large N dualities and the structure of topological string theory on orientifolds. According to this conjecture, the natural knot invariant in an unoriented theory involves both the colored Kauffman polynomial and the colored HOMFLY polynomial for composite representations, i.e. it involves the full HOMFLY skein of the annulus. The conjecture sheds new light on the relationship between the Kauffman and the HOMFLY polynomials, and it implies for example Rudolph's theorem. We provide various non-trivial tests of the conjecture and we sketch the string theory arguments that lead to it.

Citation (ISO format)
MARINO BEIRAS, Marcos. String Theory and the Kauffman Polynomial. In: Communications in Mathematical Physics, 2010, vol. 298, n° 3, p. 613–643. doi: 10.1007/s00220-010-1088-6
Main files (1)
Article (Published version)
accessLevelPublic
Identifiers
ISSN of the journal1432-0916
594views
227downloads

Technical informations

Creation09/27/2010 1:00:00 PM
First validation09/27/2010 1:00:00 PM
Update time03/14/2023 4:06:48 PM
Status update03/14/2023 4:06:48 PM
Last indexation01/15/2024 9:39:02 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack